Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Dec 11, 2021, 8:16 PM EST for Clarendon County, Orangeburg County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 8:16 PM EST (01:16 UTC)
- Expired
- Dec 11, 2021, 9:00 PM EST
- In force
- 44 min
- Issued by
- NWS Columbia, SC
- Hail
- 0.00 in
- Wind
- 40
Counties Clarendon County, SC, Orangeburg County, SC
The radar
The Columbia radar (KCAE), 96 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
481
WWUS82 KCAE 120116
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
816 PM EST Sat Dec 11 2021
SCZ031-037-038-136-137-120200-
Central Orangeburg SC-Southeastern Orangeburg SC-Calhoun SC-
Clarendon SC-Sumter SC-
816 PM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of southeastern Calhoun,
Clarendon, south central Sumter and southeastern Orangeburg Counties
through 900 PM EST...
At 816 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Alcolu to 6 miles north of
Branchville. Movement was east at 35 mph.
...Boaters on Lake Marion Should Seek Safe Harbor...
HAZARD...Winds 30 to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Manning, Holly Hill, Summerton, Bowman, Elloree, Alcolu, Santee State
Park, Santee Cooper Regional Airport, Santee, Eutawville, Paxville,
Vance, Poplar Creek Landing, Rimini, Stumphole Landing, Brogdon,
Eautaw Springs, Blounts Landing, Low Falls Landing and St. Paul.
This includes the following highways...
Interstate 26 between mile markers 152 and 169.
Interstate 95 between mile markers 85 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3377 7999 3372 7997 3350 8010 3350 8012
3348 8015 3346 8013 3345 8015 3346 8016
3345 8022 3330 8025 3327 8030 3328 8035
3326 8036 3326 8043 3329 8049 3333 8050
3329 8060 3340 8087 3383 8033 3379 7997
TIME...MOT...LOC 0116Z 284DEG 28KT 3377 8032 3335 8080
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
awpWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Dec 11, 6:28 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Dec 11, 6:28 PM EST, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Columbia SC 628 PM EST Sat Dec 11 2021 .SYNOPSIS... A warm front has lifted north of the forecast area ahead of a line of showers and thunderstorms. While some gusty winds are likely, severe weather is not expected to be widespread Saturday evening with this line. After the cold front crosses the area Saturday night, high pressure will build in through late next week. Temps will warm from the mid-50's to the 70's by late in the week with little rain chance. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Prefrontal line of showers and isolated thunderstorms currently over the central FA will continue to move SE and through the southern FA over the next 2 to 3 hours or so, followed by areas of light rain which will persist until the main front comes through late tonight. Some strong wind gusts possible with the prefrontal line, but overall severe threat low due to lack of instability. Expect cooler drier air to enter the FA late tonight with a wind shift to NW, and clearing by daybreak. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... By 12z Sunday, the front and post-frontal showers will be east of the forecast area and PoPs fall below slight. Cold advection will continue as the surface high builds into the Mid-Atlantic behind the front with dew points falling into the 20's and PWATs below 0.5". Winds will steadily shift out to out of the north as the ridge strengthens and skies will clear for the entire forecast area by 16z. Gusty north winds will continue in the afternoon so we will lack a downsloping component to help offset the cold air advection. So despite clear skies and abundant sun in the afternoon, highs Sunday will stay roughly 5 degrees below average, mid-50's for the Midlands and Pee Dee and upper 50's for the CSRA. Overnight into Monday, the surface high will sag south slightly, weakening the pressure gradient particularly across our northern counties. So winds will likely go calm overnight and combined with clear skies and a very dry airmass, an ideal radiational cooling night should occur. Steered towards the low end of guidance given the setup, so morning lows Monday will be in the upper 20's in the Midlands and low 30's in the CSRA. The surface high will remain anchored over the fa Monday, so winds will remain light throughout the day. Clear skies will help warm temps into upper 50's and low 60's, around average, Monday afternoon. While the airmass will normalize a bit on Monday, with dew points creeping back into the 30's, another good radiational cooling night is expected Monday night. So morning lows Tuesday will again fall to around 30 with modest agreement across guidance. Again steered towards the lower end. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Little change in the thinking for the long term with deep upper level ridging continuing across the eastern CONUS and offshore high pressure. There is high confidence in a warming pattern throughout the week as the airmass slowly warms without any low- upper level features of note. As seen in the NAEFS, we will slowly warm to well above average by late week near the 90th percentile climatologically, in the 70's. No rain is expected through Friday by which time the surface ridge will shift far enough southeast to allow some moisture return. Rain chances increase over the weekend as some GEFS and EC members suggest a developing system across the Ohio Valley. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... A cold front in the Carolina Mountains at 23z will move through the region after midnight. A pre-frontal convective line will move through the region around 00z-03z ahead of a cold front currently in the Carolina Mountains. Gusty west winds to near 30 knots and brief heavy rain possible at terminals as the line moves through. Ceilings may lower to MVFR after the convection moves east through about 05z-08z...then expect winds to shift to northwest and drier air to advect into the area...so toward morning VFR. Strong pressure ridge building across the Carolinas after 12z with northeast winds around 10 knots diminishing in the afternoon. EXTENDED AVIATION OUTLOOK...Restrictions not expected as pressure ridge and dry air dominates. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Dec 11, 8:59 AM EST, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 859 AM EST Sat Dec 11 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-121400- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 859 AM EST Sat Dec 11 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 11, 5:12 PM EST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Columbia SC
512 PM EST Sat Dec 11 2021
SCZ115-116-112300-
Northern Lancaster SC-Southern Lancaster SC-
512 PM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Lancaster County
through 600 PM EST...
At 512 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Pineville to near Blackstock. Movement was east
at 35 mph.
HAZARD...Winds near 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lancaster, Indian Land, Waxhaw, Elgin, Heath Springs, USC Lancaster,
Irwin, Andrew Jackson State Park, Van Wyck, Buford, Fishing Creek
Reservoir, Bell Town Fire Station, Arrowood Estates, Community of
Almond Glen, Faith Christian School, Carolina Commons Shopping
Center, Bear Creek Park, McDonald Green Elementary School, Camp Creek
Fire Station and Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3493 8078 3482 8079 3482 8057 3479 8054
3452 8073 3454 8074 3452 8077 3453 8088
3454 8088 3465 8089 3470 8086 3483 8090
3484 8087 3490 8088 3493 8086 3501 8091
3507 8090
TIME...MOT...LOC 2212Z 259DEG 30KT 3506 8087 3457 8124
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRLSpecial weather statement, Dec 11, 5:15 PM EST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Columbia SC
515 PM EST Sat Dec 11 2021
GAZ040-063-064-SCZ018-025-112300-
McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-Edgefield SC-
515 PM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of northwestern
McDuffie, Columbia, Lincoln, western Edgefield and McCormick Counties
through 600 PM EST...
At 514 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles north of Wrightsboro, or 11 miles southeast of Washington,
moving east at 35 mph.
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evans, Thomson, Martinez, McCormick, Lincolnton, Appling, Clarks Hill
Recreation Area, Elijah Clark State Park, Riverwood, Mistletoe State
Park, Wrightsboro, Hamilton Branch State Park, J. Strom Thurmond Dam,
Mccormick County Airport, Thomson-McDuffie County Airport, Bobby
Brown State Park, Lake Strom Thurmond, Parksville, Plum Branch and
Bordeaux.
This includes Interstate 20 in Georgia between mile markers 167 and
183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3364 8261 3363 8258 3365 8258 3364 8256
3365 8249 3382 8259 3386 8257 3387 8261
3397 8264 3398 8260 3396 8257 3398 8258
3401 8232 3397 8230 3402 8225 3397 8218
3398 8208 3356 8198 3344 8258 3360 8265
TIME...MOT...LOC 2214Z 259DEG 30KT 3366 8257
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRLSpecial weather statement, Dec 11, 5:53 PM EST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Columbia SC
553 PM EST Sat Dec 11 2021
SCZ016-021-022-116-112345-
Fairfield SC-Chesterfield SC-Southern Lancaster SC-Kershaw SC-
553 PM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of east central
Fairfield, southeastern Lancaster, Chesterfield and northern Kershaw
Counties through 645 PM EST...
At 553 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Sturdivants to near Lake
Wateree State Park. Movement was east at 35 mph.
...Boaters on Lake Wateree Should Seek Safe Harbor...
HAZARD...Wind gusts near 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pageland, Kershaw, Chesterfield, Heath Springs, Westville, Cassatt,
Liberty Hill, Cheraw Municipal Airport, Carolina Sandhills Wildlife
Refuge, Mt Pisgah, Lake Wateree State Park, Longtown, Mcbee,
Jefferson, Ruby, Bethune, Mount Croghan, Chesterfield Ruby Middle
School, North Central High School and Middendorf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3441 8020 3437 8028 3434 8100 3482 8051
3480 7993 3476 7992
TIME...MOT...LOC 2253Z 258DEG 32KT 3486 8043 3440 8089
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRLSpecial weather statement, Dec 11, 6:27 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Columbia SC
627 PM EST Sat Dec 11 2021
SCZ027-028-037-120015-
Lexington SC-Calhoun SC-Richland SC-
627 PM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of northwestern
Calhoun, Lexington and central Richland Counties through 715 PM
EST...
At 626 PM EST, Doppler radar was tracking a strong thunderstorm 8
miles east of Batesburg-Leesville, moving east at 30 mph.
HAZARD...Winds gusts near 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Lexington, West Columbia, Cayce, Irmo, Forest Acres,
Springdale, St. Andrews, Dentsville, Oak Grove, Highway 6 at Lake
Murray Dam, Red Bank, South Congaree, Pine Ridge, Gaston, Arcadia
Lakes, Columbia International University, Sesquicentennial State
Park, SC State Fair Grounds and West Columbia Riverwalk.
This includes the following highways...
Interstate 126 between mile markers 0 and 3.
Interstate 20 in South Carolina between mile markers 38 and 79.
Interstate 26 between mile markers 104 and 131.
Interstate 77 between mile markers 0 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3372 8138 3373 8141 3374 8143 3377 8143
3380 8146 3381 8151 3404 8145 3412 8087
3374 8087
TIME...MOT...LOC 2326Z 272DEG 26KT 3390 8138
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRLSpecial weather statement, Dec 11, 7:25 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Columbia SC
725 PM EST Sat Dec 11 2021
SCZ028-031-037-120100-
Calhoun SC-Richland SC-Sumter SC-
725 PM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of Calhoun,
southwestern Sumter and southeastern Richland Counties through 800 PM
EST...
At 725 PM EST, Doppler radar was tracking a strong thunderstorm near
St. Matthews, or 13 miles south of McEntire Air Base, moving east at
35 mph.
HAZARD...Wind gusts near 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Matthews, Gadsden, Poinsett State Park, Congaree National Park,
Pinewood, Cameron, Poplar Creek Landing, Fort Motte, Creston,
Stumphole Landing, Lone Star and Low Falls Landing.
This includes Interstate 26 between mile markers 131 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3371 8045 3371 8048 3363 8054 3359 8050
3353 8050 3356 8054 3356 8060 3353 8059
3351 8062 3352 8070 3361 8081 3361 8094
3364 8094 3363 8096 3364 8098 3365 8099
3376 8093 3377 8094 3389 8088 3382 8042
TIME...MOT...LOC 0025Z 289DEG 31KT 3373 8086
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRLSpecial weather statement, Dec 11, 8:16 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
816 PM EST Sat Dec 11 2021
SCZ031-037-038-136-137-120200-
Central Orangeburg SC-Southeastern Orangeburg SC-Calhoun SC-
Clarendon SC-Sumter SC-
816 PM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of southeastern Calhoun,
Clarendon, south central Sumter and southeastern Orangeburg Counties
through 900 PM EST...
At 816 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Alcolu to 6 miles north of
Branchville. Movement was east at 35 mph.
...Boaters on Lake Marion Should Seek Safe Harbor...
HAZARD...Winds 30 to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Manning, Holly Hill, Summerton, Bowman, Elloree, Alcolu, Santee State
Park, Santee Cooper Regional Airport, Santee, Eutawville, Paxville,
Vance, Poplar Creek Landing, Rimini, Stumphole Landing, Brogdon,
Eautaw Springs, Blounts Landing, Low Falls Landing and St. Paul.
This includes the following highways...
Interstate 26 between mile markers 152 and 169.
Interstate 95 between mile markers 85 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3377 7999 3372 7997 3350 8010 3350 8012
3348 8015 3346 8013 3345 8015 3346 8016
3345 8022 3330 8025 3327 8030 3328 8035
3326 8036 3326 8043 3329 8049 3333 8050
3329 8060 3340 8087 3383 8033 3379 7997
TIME...MOT...LOC 0116Z 284DEG 28KT 3377 8032 3335 8080
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
awpThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 7:25 PM EST | Special Weather Statement | CAE | Calhoun | 35 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.